By Kelly Patricia O’Meara August 22, 2013 Another psychiatric drug-related incident. This time, though, there’s no guesswork about what caused the violent behavior. Twenty-year old…
The pharmaceutical companies have broadened their horizon. It is not enough that they have 30% of middle and upper income white women addicted to antidepressants and that 20% of adults take some form of psychiatric medication. They now want to hook as many children as possible on psychiatric medication as well.
Here in the States, where pharmaceuticals are advertised in newspapers and magazines, radio, and especially TV, anyone seeing happy actors proclaiming how and an anti-depressant changed their lives can almost demand that drug from even a primary care physician, and usually get it.
A limited hangout is intelligence spook speak for letting out just enough information to appease investigations or grass roots suspicions. But only part of the picture is revealed, not the whole big picture…CBS did not reveal the horrible side effects from anti-depressants and psychotropic drugs. They did interview a British medical official who was part of a UK commission that banned anti-depressant use on mild to moderately depressed patients.Even Medscape lists these side effects from SSRI and SNRI anti-depressants: Abnormal bleeding, hepatitis, headache, hyponatrenia (potentially deadly low sodium), toxic epidermal necrolysis (potentially deadly skin death), impotence, abnormal sensations, mania and suicide.
ANAMA CITY — The man who held the Bay District School Board hostage before killing himself last year had an antidepressant, acetaminophen and foot fungus medication in his system, his autopsy revealed.
The report on Clay Duke was released Wednesday by the Bay County medical examiner’s office.
Duke, 56, killed himself Dec. 14 after firing several shots at school board members during a public meeting. Duke was brought down by three bullets from Mike Jones, the district’s chief of safety.
A toxicology report revealed that at the time of Duke’s death, he had atropine, a drug commonly used in emergency rooms to resuscitate dying patients; acetaminophen; Terbinafine, used to fight fungal infections in fingers and toes; and Citalopram, an antidepressant found in Celexa, in his system.
Forest Laboratories Inc., which makes Celexa, notes on its website the company urges patients to “call a health care provider right away if you or your family member has any of the following symptoms, especially if they are new, worse, or worry you: thoughts about suicide or dying, attempts to commit suicide, new or worse depression, new or worse anxiety, feeling very agitated or restless, panic attacks, trouble sleeping (insomnia), new or worse irritability, acting aggressive, being angry, or violent, acting on dangerous impulses, an extreme increase in activity and talking (mania), other unusual changes in behavior or mood.”
A link between several types of psychotropic medications and violent behavior toward others has been documented in a recent study.
The medications most strongly linked to violent behavior were the smoking-cessation aid varenicline and antidepressants, regardless of class.In a study published in the December 15, 2010, PloS One, the researchers used 2004 to 2009 data from the Food and Drug Administration (FDA) Adverse Event Reporting System. They found that during the study period, 780,169 serious adverse events of one kind or another had been reported for 484 drugs, and that of those serious adverse events, 1,937 had been acts of violence. They defined a violent event as any case report containing one or more of the following items: homicide, physical assault, physical abuse, homicidal ideation, or violence-related symptom, but not more ambiguous descriptions such as crime, aggression, belligerence, or hostility.